Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Child has cold, cough, fever, started vomiting mucous. Not cured by medicine. Suggest some remedy

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1444 Questions
My 6 year old daughter (weight 23kg) had fever with cough, cold and vomited mucous day before yesterday. Yesterday the doctor advised to start T-minic, butanyl and later in the evening she had loose motion once after which he advised to start Taxim-O syrup 6ml twice a day with sporlac. Today she has been having fever, severe stomach pain followed by 5/6 times loose stools ,with XXXXXXX matter throughout the day and her doctor is suggesting to wait for 48 hrs after the start of Taxim. Also She has no apetite. Please suggest remedy.
Posted Mon, 11 Mar 2013 in Child Health
Answered by Dr. Synthyia Bhagat 56 minutes later

Thanks for your query.

I understand your concern.

Your child is having respiratory symptoms with diarrhea.
Your doctor is right,antibiotics usually take 24 to 48 hours to act.

Most important thing is to maintain hydration.
-Give oral rehydration solution sip by sip after each loose stool.
-Give coconut water,lemonade,curd,boiled potato,rice porridge so as to maintain hydration and nutrition.
-Continue with medication as advised.
-If there is fever and pain abdomen give mefenamic acid as per dosage(4 to 6 mg/kg/dose) twice a day.
-If there is only fever give acetaminophen as per dose(15mg/kg/dose) 6 hourly if fever is above 100F.

Monitor her hydration.
In case she becomes lethargic,increased thirst,decreased urine output get her evaluated by pediatrician for further management.
Hope i have answered your query.If you have any question ,i would be glad to help
Wishing your child good health.
God bless!!
Above answer was peer-reviewed by
Follow-up: Child has cold, cough, fever, started vomiting mucous. Not cured by medicine. Suggest some remedy 2 hours later
Taxim O is for respiratory symptoms- does it increase or decrease diahrrea? Also why the black mucous matter in the stool? Does that need another antibiotic , because stomach pain & loose motion is continuing - ??
Answered by Dr. Synthyia Bhagat 10 hours later

Thanks for your follow up.

Most of the antibiotics interfere with gut flora and causes diarrhea.
As per symptoms mentioned by you, child is having more gastrointestinal symptoms than respiratory.
Most of diarrhea is viral in nature but since you have mentioned that your child is having pain abdomen,fever,mucous and dark stools,that raises the concern of any bacterial infection, she needs to be evaluated.

I suggest you to get her re evaluated by pediatrician,she may need another antibiotic like (septran) which will cover both respiratory and abdominal symptoms.

Let me know if you have any other query.
God bless!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor